A service provided by the WU Library and the WU IT-Services

On conjugate families and Jeffreys priors for von Mises-Fisher distributions

Hornik, Kurt and Grün, Bettina (2013) On conjugate families and Jeffreys priors for von Mises-Fisher distributions. Journal of Statistical Planning and Inference, 143 (5). pp. 992-999. ISSN 03783758

[img]
Preview
PDF
Available under License Creative Commons Attribution Non-commercial No Derivatives Austria.

Download (273Kb) | Preview

Abstract

This paper discusses characteristics of standard conjugate priors and their induced posteriors in Bayesian inference for von Mises-Fisher distributions, using either the canonical natural exponential family or the more commonly employed polar coordinate parameterizations. We analyze when standard conjugate priors as well as posteriors are proper, and investigate the Jeffreys prior for the von Mises-Fisher family. Finally, we characterize the proper distributions in the standard conjugate family of the (matrixvalued) von Mises-Fisher distributions on Stiefel manifolds.

Item Type: Article
Additional Information: This research was funded by the Austrian Science Fund (FWF): V170-N18.
Keywords: Bayesian inference, Conjugate prior, Jeffreys prior, von Mises-Fisher distribution
Divisions: Departments > Finance, Accounting and Statistics > Statistics and Mathematics > Hornik
Version of the Document: Published
Depositing User: ePub Administrator
Date Deposited: 06 Mar 2017 13:31
Last Modified: 06 Mar 2017 14:01
Related URLs:
FIDES Link: https://bach.wu.ac.at/d/research/results/62033/
URI: http://epub.wu.ac.at/id/eprint/5449

Actions

View Item